Have Medical Questions? Ask a Doctor Online!
The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.
I am Mysticdoc, experienced Internal Medicine Specialist.
I am here to help you with your concerns.
Indeed this can be more serious infection than thought of.
Bacterial infection with MRSa is more likely since mupirocin helped.
Oral antibiotic like Bactrim will be helpful --for 7 days.
Besides the bacterial infection, another possibility can be genital herpes.
This can be checked out by sending out a herpes PCR test from the lesion exudates.
If your doctor is not comfortable in handling this condition, it is better for you to see a dermatologist.
I developed these rashes while I was treating a UTI. I was in the middle of my 7-day course of antibiotics.
Another thing, I have a picture which I'm attaching
Thanks for the picture.
This does look like a bacterial infection like staph infection.
Oral antibiotic like Bactrim twice daily for 7 days will be effective.
Please do discuss with your doctor.
Are you suggesting to take bactrim with the mupirocin ointment I am currently using?
How would I have acquired this staph infection?
yes you can do that --no problem
staph infection occurs from the skin bacteria.
you can catch this from the shower, public bathrooms, sometimes sharing towels etc.
okay. So this is not genital herpes? This is highly unlikely in my mind.
does not look like that.
However, it can be confirmed with herpes PCR test
My primary care physician was the one who examined me but what kind of of a physician do you suggest I go to, a dermatologist?
yes a dermatologist
Alright. Thank you.